MAUDE Adverse Event Report: ABBOTT MOLECULAR, INC. ALINITY M EBV AMP KIT; NUCLEIC ACID AMPLIFICATION TEST FOR THE QUANTITATION OF EPSTEIN-BARR VIRUS (EBV)

ABBOTT MOLECULAR, INC. ALINITY M EBV AMP KIT; NUCLEIC ACID AMPLIFICATION TEST FOR THE QUANTITATION OF EPSTEIN-BARR VIRUS (EBV)
Catalog Number 09N43-091
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported false not detected results on the alinity m ebv amp kit.The customer reported 1 patient had 2 false not detected results: sample id (sid) (b)(6) was "not detected" for ebv-plasma protocol on (b)(6) 2025.In addition sid (b)(6) (viral load of 1479 iu/ml for whole blood) was "not detected" for ebv-plasma on (b)(6) 2025 as well.The patient has a chronic t-cell ebv infection and has been positive with comparable values since (b)(6) 2025 (confirmed through reference lab in paris).The customer is alleging that all not detected results for that patient are questioned as the patient has a known ebv infection constantly showing since (b)(6) 2025 (also in serology).Based on this information provided, the customer is alleging discrepant false not detected results on ebv-plasma (list number 09n43-91) for sid (b)(6) and sid (b)(6).
 
Additional Manufacturer Narrative
An investigation is in process.A follow-up report will be submitted when the investigation is complete.This incident is being reported to fda because the incident occurred internationally using the alinity m ebv assay, list number 09n43-091, which is the same/similar to the alinity m ebv assay, list number 09n43-095 , which received fda approval.
 
Additional Manufacturer Narrative
Investigation into this complaint included a customer data review, a quality data review, and a complaint history review investigation is summarized as follows: customer data review customer result log files were reviewed.The alinity m ebv controls were valid, establishing the validity of the runs involving the reported sample.Therefore, alinity m ebv wb application specification file (list 09n43-9a) and the alinity m ebv application specification file (list 09n43-7b) are performing as expected.The validity of the runs associated with reported samples was verified.The amplification curves produced the expected signal patterns for both positive and negative samples on the whole blood and plasma assays.All results should be reviewed in conjunction with other clinical data before any patient management decisions are made, and if there is any inconsistency, additional testing is recommended.Quality data review capa / non-conformance review: a part and keyword specific search were performed to identify related existing internal quality records which could result in the reported complaint and part number.A product deficiency was not identified by this review.Complaint history review the part and keyword specific search performed did not identify any additional related elevated complaints.Complaint trending was completed.A trend violation was not identified, and the upper control limit was not exceeded for part 09n43 (trending part number).No adverse trend was identified.Based on the results of the investigation elements, a product deficiency for alinity m ebv wb application specification file (list 09n43-9a) and the alinity m ebv application specification file (list 09n43-7b) was not identified.

Brand Name
ALINITY M EBV AMP KIT
Common Device Name
NUCLEIC ACID AMPLIFICATION TEST FOR THE QUANTITATION OF EPSTEIN-BARR VIRUS (EBV)
Manufacturer (Section D)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer (Section G)
ABBOTT MOLECULAR, INC.
1300 e. touhy ave.
des plaines IL 60018 3315
Manufacturer Contact
albert chianello
1300 e. touhy ave.
des plaines, IL 60018-3315
2242064064
MDR Report Key24121824
Report Number3005248192-2026-00009
Device Sequence Number6075458
Product Code QLX
UDI-Device Identifier00884999049505
UDI-Public(01)00884999049505(240)09N43-091
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number09N43-091
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown